Tim Munkin

Wake Forest, NC

#294 May 26, 2012
you are in need of serious help! You should care more about your self. See a professional!
sarah

United States

#295 May 26, 2012
I have been on and off topamax for a few years now, I love it! It does cause very dry mouth, tingling in my feet, and now that I'm up to 200 mlg a day I've been feeling extremely foggy and I forget what I'm saying so ill probably drop back to 100. But I did drop weight about 10 to 15 lbs a month. A weird side effect was when I drink soda it makes it feel almost foamy in my mouth so I can't drink it all that often but its probably better that way anyway! Topamax has helped with my migraines tremendously! I did notice this time around I have been sleeping more and better, but no hair loss thank goodness! I have heard of people getting the unusuall pain in their legs or feet but I don't, which I'm also thankful for that. If you've been looking for something to work for your migraines, I would highly reccomend using topamax (unless your under weight haha) maybe start on a lower dosage and go up from there to avoid the dopy feeling! Good luck :)
MrsTopa

Chicago, IL

#296 May 29, 2012
I started topamax last week for blanking out seizures that ive been having for years. Before topamax I took Depakote, I guess depakote is a bad drug and doctors are trying not to give there patients it. Anyhow, now a week on topamax I have no concentration, spelling hahaha yea right, no thinking ability at all! I am excitted about losing weight lol. One question for everyone is.... Is there something I can take to help with my concentration?????? Or will it get better the longer im on it. By the way. Im on 50 mg in the morning and 50 mg at night....... Or email me :) Rramirez1216@yahoo.com thank you
LVp55

Macon, GA

#297 Jun 24, 2012
I'm 5'5 and weigh 165lb I was prescribed topamax(100mg) recently due to extream migraines but I've been reading that it also causes weight loss.(which I need!) how long does it take to see results?
sam

Australia

#298 Jun 26, 2012
tawn wrote:
<quoted text> sorry to hear your bad news! That's how it made me feel! I was only on it for 2 wks but it took almost a week to feel normal again. You was on it for such a long time you should talk to your doc about it.
I'm so sorry to hear about your trouble. just wondering how are you a year later?:)
Jennifer

Charleston, WV

#299 Jun 27, 2012
I've been on it for about 6 years and I'm trying to get off of it because I was on too much for weight lost. and it was strong enough dosage to kill me.
I was taking 1800 mg a day.
Kay

Crossville, TN

#300 Jul 7, 2012
I was very curious about the side effects so my doctor ended up giving me small doses over a months time to get me to 100 mg a day. I am at my week mark and I have not noticed any weight loss or appetite loss which is the only side effect I was excited about, but I am way less coordinated and zone out really easily. Not sure if yall knew this was a side effect but also my doctor said I would not be able to sweat anymore so I would have to cool my own self off by using cold towels...that's not going to be a fun pool trip! I usually get at least one migraine a week and I have not had one the entire week I would feel one coming but in about five minutes it would go away.
wanda

United States

#301 Jul 11, 2012
I was told I had migraine headaches.I was prescribed topamax. After reading side effects I was scared to take it.on may 1while putting my shirt on I felt a funny pain in my neck and left shoulder. Each day the pain got worse.I tried pain pills etc went to chiropractor nothing worked. Went to neuroscience dr.and he took MRI. Test revealed disc problems C4-C5, C5-C6, C6-C7. I had an epidural injection May 31,2012. The entire 31 days suffering with neck & shoulder pain but no migraines. So glad I did not start topamax. I have to believe the headaches were due yo disc problems
Ed Az

Chandler, AZ

#302 Jul 17, 2012
At what point did you get the foggy symptom? Can you remember how long it took and at what dosage? My doctor has recommended it but I am very skeptical about starting. I do have the severe headaches because of 3 pinched nerves in my neck and will not have surgery. I can use some weight loss by all means, but not these symptoms. I have read several reviews and have discovered that it seems everyone has some sort of different reaction. If you have any more to add please let me know.
Thank you,
crazydazyz

United States

#303 Jul 21, 2012
I have been taking 100mg of Topamax for several months and have only barely started losing weight and stopped eating...ten pound in July alone. Has anyone else had a delayed reaction to topamax?
katherine bennett

Brookeland, TX

#304 Jul 31, 2012
Jason P Boston wrote:
Ok I will send you a little jolt! I am on 50 mg once a day foe 10 weeks now, I have lost 44 pounds. Went to the doctors yesterday and he told me I was underweight and to put some weight on! This stuff shuts turns your food switch off! I am not joking. It is like an eating disorder in a pill, run as fast as you can. It is not healthy weight loss.
I have been on Topamax since I think 2008 and it was given to for migraine headaches. At that time I was 297 pounds. I am now 157 pounds and still dropping everyday. I am almost anerexic. I am 5 feet 11 inches tall but the my Dr's are not saying anything about me losing so much. I am in Louisiana though they are quacks here LOL. I have not did much excercise to lose any of this weight either. I just do not eat.
katherine bennett

Brookeland, TX

#305 Jul 31, 2012
LVp55 wrote:
I'm 5'5 and weigh 165lb I was prescribed topamax(100mg) recently due to extream migraines but I've been reading that it also causes weight loss.(which I need!) how long does it take to see results?
It does work, trust me.I have been taking 200mg a day for migraines since 2008 and I am at 157 pounds now not by my choice. I was at 297. I am 5 feet 11 inches and I this is just a little too thin. I am in a 5-6 jr. jeans. at age 45. No excercising or anything but I did get off of soda and switched off of sugar to truvia and stevia. I drink nothing but water.
katherine bennett

Brookeland, TX

#306 Jul 31, 2012
oh forgot to say it took about 1o weeks to see about the first 30 pounds.
tanya

United States

#307 Aug 10, 2012
I'm on lamictal. Gained a ton of weight. I heard topamax can help. Is it worth it? I hear the side effects are pretty bad. Help!
tanya

United States

#308 Aug 10, 2012
Hi, I'm not sure what to do. I have gained so much weight from my present medication lamictal. Yes, it helps my bi polar disorder but I have gained 50lbs. I'm thinking about topamax. My girlfriend says its better to be overweight and sane. I'm 5 feet and 180lbs. I just feel so helpless. I feel incredibly helpless.
Andrea

Bronx, NY

#309 Aug 11, 2012
Neurologist Gave me these generic topamax and Imitrex and something else for arthritis that I can't remember the name of for migraines. Been on these generic topamax for 4 days now. Took the first 3 at night 25 mgs. Took one this morning. Then I'll take one tonight & do that for 5 days & work my way up to two a day twice a day. I can't wait to get rid of these headaches. I started going to the gym before being prescribed so a 10 lb
Loss wouldn't hurt. I'm 5'4" 127

Since: Sep 12

Chester, VA

#310 Sep 3, 2012
Andrea wrote:
Neurologist Gave me these generic topamax and Imitrex and something else for arthritis that I can't remember the name of for migraines. Been on these generic topamax for 4 days now. Took the first 3 at night 25 mgs. Took one this morning. Then I'll take one tonight & do that for 5 days & work my way up to two a day twice a day. I can't wait to get rid of these headaches. I started going to the gym before being prescribed so a 10 lb
Loss wouldn't hurt. I'm 5'4" 127
Have you lost any weight yet? Any hair? I am 5'3" (150 lb start) and have only dropped 2 lbs, but my hair is thinning. I am up to 100 mg of generic Topamax per night, Axert for migraine, and Celebrex for arthritis. My migraines are lessening in strength, but I still get them. I get the typical tingly in my feet and hands, but not too bothersome. What is troublesome is the hair loss. I am taking vitamins and just bought Nioxin shampoo to combat the loss, but if it gets any worse I will just quit Topamax and take the Axert and deal with migraines as they come instead of trying to avoid them. Call me vain, but I like my hair...even though it was never thick and gorgeous; what I do have is dear to me.:)
KKL

Jackson, MS

#312 Sep 24, 2012
I forgot to mention that I take Wellbutrin along with the Topamax. I didn't want to leave the impression that the Topamax alone treats depression.
stephaine

Tupelo, MS

#313 Sep 26, 2012
Are fruits and veggies all you ate!!!!!!
Nancy

Ottawa, Canada

#314 Oct 2, 2012
I was prescribed Topamax for OCD yesterday. After reading some of your comments, I'm now afraid to take it!! Someone please help me change my mind...

Tell me when this thread is updated:

Subscribe Now Add to my Tracker

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Breast Cancer Discussions

Title Updated Last By Comments
I'm scared I might have male breast cancer =(!(... (Oct '06) Tue Embarrassed 864
Varicose Veins: Fact, Fiction, & Cure (Mar '14) Dec 15 Paul Bear 4
Banned DNA test kits hit UK stores Dec 4 Kid_Tomorrow 1
weight loss forum Dec 4 laura adams 1
Angelina Jolie is smoking cigarettes after canc... Dec 3 bappy das 4
Am free from breast cancer. Nov 28 Yolande14 1
Support people and their families who have brea... Nov 19 Mom who had breas... 2
More from around the web